Home
Your Body
Nutrition
Health Problems & Therapies
Supplements & Vitamins
Ask a Question

Answer to your Health Question

Question:

My Laparoscopic cholecystectomy for chronic cholecystitis was OK but 6 months after surgery I have started diarrheas.

I am under Kreon 10000 treatment and I am not well.

My doctor says I may have some pancreatic dysfunctions

Is that possible?

What type of dysfunction it may be?

Is it serious?

Alice

Answer:

Dear Alice,

Postcholecystectomy syndrome (PCS) occurs in 5 to 40% of patients. It refers to presumed gallbladder symptoms that continue or that develop after cholecystectomy.

Constant gas, bloating, diarrhea, upper abdominal pain and intestinal cramping are the symptoms.

Postcholecystectomy syndrome is apparently very difficult to treat.

You can ease diarrhea by taking the medicine cholestyramine.

Postcholecystectomy syndrome was originally defined by Pribram as a pure functional disturbance after cholecystectomy. Today it has become a melting pot of various postoperative syndromes of mostly obscure origin .

Its incidence is by no means expected to drop with the increased popularity of laparoscopy since most complications are shared between conventional and laparoscopic cholecystectomy.

Methods of Treatment of PCS Postcholecystectomy syndrome are:

Medical

-Cisapride
-Ursodeoxycholic acid
-Nitroglycerin
-Nifedipine

Surgical

-Endoscopic Papillotomy
-Extended sphincteroplasty


Do you have any other questions? Enter your health question

Disclaimer: The information contained in this web site is for educational purposes only and is not meant to replace medical advice, diagnose or treat any disease.
Your use of this site indicates your agreement to be bound.